Heavy Rain, St. Johns
- When
- August 4, 10:55 AM EST to 11:45 AM EST
- Where
- St. Johns County, 0.91 mi SE of Moultrie
- Reported by
- Public
- Coordinates
- 29.810, -81.310
Rainfall of 1.75 was measured in 50 minutes in St. Augustine Shores.
Surface low pressure formed offshore of Florida eastern seaboard with a deep upper level long wave trough upstream from the Great Lakes southward to the LA Gulf Coast. 5 inches reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Surface low pressure formed offshore of Florida eastern seaboard with a deep upper level long wave trough upstream from the Great Lakes southward to the LA Gulf Coast. Onshore flow brought waves of locally heavy rainfall to the coast, with daily rainfall amounts of from 1.5 to near 3.5 inches reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 4, 7:44 AM EST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 844 AM EDT MON AUG 4 2014 .UPDATE... LOW PRESSURE WILL MOVE NORTH OVER THE OFFSHORE WATERS TODAY. BANDS OF SHOWERS AND ISOLATED TSTMS WILL ROTATE ONSHORE THROUGH THE EARLY AFTN HOURS...WITH SMALL SCALE BOUNDARY AND SEABREEZE STORMS DEVELOPING ACROSS INLAND LOCATIONS LATER IN THE AFTN. WILL KEEP LAND POPS MID/HIGH END SCATTERED FOR NE FL...WITH A BIT LESSER COVERAGE ACROSS INLAND SE GA WHERE DRIER AIR WILL WORK IN ON THE BACK SIDE OF THE EXITING LOW. WITH THE 12Z KJAX SOUNDING SHOWING SIGNIFICANT DEEP LAYER MOISTURE CONTINUING...A FEW OF THE STORMS COULD PRODUCE HEAVY RAINFALL...ESPECIALLY ALONG THE COAST. NEAR NORMAL HIGH TEMPERATURES CAN BE EXPECTED TODAY. && .AVIATION... PERIODS OF MVFR CONDITIONS WILL BE POSSIBLE AT JAX/CRG/SSI AS BANDS OF SHOWERS MOVE ONSHORE. IFR AT GNV THIS MORNING WILL DISSIPATE OVER THE NEXT HOUR OR SO...WITH PREVAILING VFR LATE MORNING ONWARD AT VQQ/GNV. WITH TSTM COVERAGE ISOLATED FOR MOST AREAS...WILL KEEP TS WORDING OUT OF ALL BUT SSI WHERE A STORM OR TWO WILL BE POSSIBLE THIS AFTN. && .MARINE... LOW PRESSURE WILL CROSS THE WATERS TODAY...EXITING TO THE NE TNGT. WILL RETAIN THE EXERCISE CAUTION FOR THE FL OFFSHORE LEGS INTO TONIGHT...WITH WINDS AROUND 15 KT AND 3-5 FT SEAS ELSEWHERE. SEAS WILL SUBSIDE FOR MID/LATE WEEK. RIP CURRENTS: MODERATE RISK THROUGH TUESDAY WITH ELEVATED EASTERLY SWELL. && .PRELIMINARY POINT TEMPS/POPS... AMG 93 73 94 73 / 30 20 40 40 SSI 86 76 88 76 / 50 30 40 40 JAX 89 74 92 74 / 40 30 50 40 SGJ 88 76 90 75 / 40 30 50 40 GNV 92 72 92 72 / 30 30 50 40 OCF 93 73 91 73 / 40 40 50 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/MCALLISTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 AM EDT MON AUG 4 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-050844- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 345 AM EDT MON AUG 4 2014 ...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS COASTAL SOUTHEAST GEORGIA EARLY THIS MORNING... ...MODERATE RISK OF RIP CURRENTS TODAY AND TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A MODERATE RISK OF RIP CURRENTS WILL PREVAIL AT AREA BEACHES. SHOWERS AND ISOLATED THUNDERSTORMS OVER THE COASTAL WATERS WILL CONTINUE TO COME ONSHORE TODAY. LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE ESPECIALLY ALONG THE SOUTHEAST GEORGIA COAST EARLY THIS MORNING. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE OVER INLAND LOCATIONS TODAY. GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERNS. THUNDERSTORM ACTIVITY WILL DECREASE INLAND AFTER SUNSET TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED STRONG STORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. GUSTY WINDS AND HAIL WILL BE POSSIBLE. AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SUNDAY. THERE WILL ALSO BE AN INCREASED RISK OF RIP CURRENTS THIS WEEK DUE TO LINGERING SWELLS FROM BERTHA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Rainfall of 1.75 was measured in 50 minutes in St. Augustine Shores.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536755.